|Composition||Phenylephrine(5mg/5ml) + Chlorpheniramine maleate(2mg/5ml) + Dextromethorphan(15mg/5ml)|
|Medicine type||Nasal decongestant, Antihistamine, Anti-Tussive|
|Route of administration||Oral|
|Uses||In dry Cough|
|Side effects||Nausea, Vomiting, Fatigue, Dizziness|
|Precautions||Pregnancy, Alcohol, Liver disease, Driving|
General uses of Zedex Plus Syrup
Zedex Plus Syrup is a combination of three medicines, It is generally preferred in treating dry cough. It may be used in conditions like runny nose, itching, sneezing, watery eyes, and stuffy nose.
Zedex Plus Syrup may also be used in treating nasal congestion. It helps in clearing the airways and make breathing easier.
Ingredients of Zedex Plus Syrup
Phenylephrine: It contains Phenylephrine(5mg). Phenylephrine is a class of medications known as Nasal Decongestants. It is mainly used in treating Nasal congestion and makes breathing easier.
Chlorpheniramine: Zedex Plus Syrup contains Chlorpheniramine(2mg). It is a class of medicine known as Antihistamines. Antihistamines are also known as anti-allergic medicines. It helps in treating conditions related to allergic rhinitis like runny nose, sneezing, itching.
Dextromethorphan: It contains Dextromethorphan(15mg). It is a class of medicine known as Anti-tussive. Anti-tussive medications are generally used in treating cough.
How does Zedex Plus Syrup work?/Mechanism of action
Zedex Plus syrup is a combination of three medicines. The Phenylephrine in this medicine is a Nasal decongestant. It is an Alpha-1 receptor agonist. It works by stimulating the alpha receptors and causes Vasoconstriction. This in result help in relieving congestion and stuffiness in the nose.
The chlorpheniramine in this medicine works by blocking the action of a chemical messenger known as “Histamine”. Blocking the action of Histamine helps in treating allergic symptoms such as runny nose, sneezing, Irritation.
The Dextromethorphan in Zedex Plus syrup is an anti-tussive class of medicine. It raises the threshold of the cough center in the CNS(central nervous system) and helps in suppressing the cough reflux.
When the Zedex Plus syrup is prescribed?
Zedex Plus syrup comes with a combination that is effective in treating the symptoms of dry cough. As it contains Chlorpheniramine and Phenylephrine, Doctors may also prescribe Zedex Plus syrup for seasonal allergies, and Common cold symptoms like runny nose, sneezing, Irritation, Stuffiness in the nose.
Side effects of Zedex Plus Syrup
The common side effects of Zedex Plus syrup are:
Pregnancy: It is unsafe to use this syrup during pregnancy.
Breastfeeding: It is advised to use Zedex Plus syrup with caution during breastfeeding. Breastfeeding women always consult their doctor before using this medicine.
Alcohol: Avoid the consumption of alcohol with Zedex Plus syrup.
Hypersensitivity: It is not advised for the patients who are hypersensitive to any of the ingredients(phenylephrine, chlorpheniramine, and dextromethorphan) of Zedex Plus syrup.
Liver disease: It is not recommended to use Zedex Plus syrup for patients having a known history of liver disease.
Driving: Zedex Plus syrup may cause side effects like Dizziness and sleepiness. It is not recommended to do the driving or operate heavy machinery after taking this medicine.
How to use Zedex Plus Syrup
- Always take the dose of Zedex Plus syrup as advised by your doctor.
- Try to use a spoon or measuring cup for the exact quantity.
- Take it with or without water as directed by your doctor.
- Shake well before use.
Storage of Zedex Plus Syrup
- Store Zedex Plus Syrup at room temperature.
- Do not refrigerate or freeze the Zedex Plus syrup.
- Keep it away from direct sunlight.
- Keep it away from kids and pets.
Zedex Plus syrup is a combination of three medicines. It is mainly used in treating dry cough. It can also be used in treating symptoms like runny nose, sneezing, stuffy nose, and itching.
Yes, you can take this on an empty stomach. But it is best to take this syrup after having a meal.
Yes, Zedex Plus syrup may cause symptoms that will make you feel sleepy. Avoid doing driving or operating heavy machinery after taking the dose of Zedex Plus syrup.
No, It is unsafe to use this syrup during Pregnancy. Dextromethorphan and Chlorpheniramine in this Medicine are not safe to use during pregnancy.
Zedex Plus syrup can be given 5ml-10ml twice or thrice in a day. But the dose of Zedex Plus syrup purely depends on many factors like age, sex, bodyweight. So you should always consult your doctor about the dose before taking Zedex Plus syrup.
Store Zedex Plus syrup at room temperature. Do not refrigerate or freeze this syrup. Keep this medicine away from kids and pets.
Yes, Chlorpheniramine and Phenylephrine help in treating the common cold symptoms like runny nose, Sneezing, watery eyes, and stuffy nose.
Zedex Plus syrup is a combination of three medicines i.e. Phenylephrine(5mg/5ml) + Chlorpheniramine(2mg/5ml) + Dextromethorphan(15mg/5ml). The therapeutic uses of Zedex Plus syrup are in treating dry cough, symptoms of the common cold(runny nose, sneezing, watery eyes, stuffy nose), and seasonal allergies.
It should not be used for Pregnant women and patients with having any liver disease or a known history of liver disease.
This medicine may cause drowsiness or sleepiness. Do not do the driving or operate heavy machinery after taking this medicine.
Disclaimer: The information contained in pharmbaba.com is presented for the purpose of educating consumers. Nothing contained in pharmbaba.com is intended to be instructional for medical diagnosis or treatment. The information should not be considered complete, nor should it be relied on to suggest a course of treatment for a particular individual. Information obtained in pharmbaba.com is not exhaustive and does not cover all diseases, ailments, physical conditions, or their treatment.